Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 27, NWS Tulsa, OK

November 3, 1994Haskell County, Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Nov 3, 1994, 4:49 PM CST for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 3, 1994, 4:49 PM CST (22:49 UTC)
Expired
Nov 3, 1994, 8:45 PM CST
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 357 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 353 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
357 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
954 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
353 m²/s²
0-3 km storm-relative helicity
404 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 032250
FFWTUL
OKC061-077-079-040245-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
449 PM CST THU NOV 3 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  845 PM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONSS...
 
IN SOUTHEAST OKLAHOMA
 
   ...EASTERN HASKELL COUNTY...LATIMER COUNTY
   ...NORTHERN LE FLORE COUNTY
 
RADAR ESTIMATED 3 TO 5 INCHES OF RAIN WAS ACROSS PARTS OF
HASKELL...LEFLORE...AND LATIMER COUNTIES THIS AFTERNOON. ADDITIONAL
THUNDERSTORM ACTIVITY IS LIKELY ACROSS THIS AREA FOR THE REMAINDER OF
THE AFTERNOON AND EVENING.
 
THIS ADDITIONAL RAIN WILL LIKELY CAUSE ADDITIONAL PONDING OF WATER
AND ALLOW FOR STREET FLOODING AND FLOODING OVER LOW AREAS.
 
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.
 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Nov 3, 4:12 PM CST, 37 minutes earlier.

Area forecast discussion, Nov 3, 4:12 PM CST, 37 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
410 PM CST THU NOV 3 1994

TSTMS FORMING OVER VIRTUALLY ALL OF FA WITH AMPLE MOISTURE IN SERN
ZNS AND SURFACE HEATING IN NERN ZNS.  MORNING SOUNDINGS SHOD LITTLE
CAPPING AND STEEP LAPSE RATES TO WORK WITH.  CD FNT STILL APPRS AHD OF
SCHDL.  NEXRAD SHOS FNT ALRDY INTO NWRN ZNS.  AM WONDERING IF IT WL
STALL OUT OVR NERN ZNS TEMPORARILY TMRW. THUS A BIG ? OF TIMING.  BLV
PCPN WL CONTINUE BHND FNT WITH MAJORITY OF PVA TRACKING ACRS FA EARLY
SAT MORN. ALSO WRAP AROUND MOISTURE MAY AFFECT XTRM NE ZNS SAT AFTN.
ETA IS MDL OF CHOICE FOR UPPR LVLS.  NGM IS TO FAST AND TO FAR N AND
AVN TO SLO. BLV AVN HANDLED BEST AT SFC WI"TH SAGGING OF FNT OVR TX.
ZNS BHND SCHDL DUE TO SVR WX. 21

TUL 63/67 46/56 7652
MLC 69/74 56/62 8742
BVO 56/64 44/52 6652
IDB 68/74 58/60 6852
.TUL...NONE.

In the hours before

Local storm report, Nov 3, 3:32 PM CST, 1 hour 17 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
332 PM CST THU NOV 03 1994

TIME (CST)     COUNTY/STATE     EVENT

310 PM         TULSA/OK         DIME AND NICKEL SIZE HAIL IN NORTHEAST
                                COLLINSVILLE

330 PM         ROGERS/OK        DIME SIZE HAIL IN OOLAGAH
Local storm report, Nov 3, 3:33 PM CST, 1 hour 16 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA, OK
332 PM CST THU NOV 03 1994

TIME (CST)     COUNTY/STATE     EVENT

310 PM         TULSA/OK         DIME AND NICKEL SIZE HAIL IN NORTHEAST
                  0              COLLINSVILLE

330 PM         ROGERS/OK        DIME SIZE HAIL IN OOLAGAH
Special weather statement, Nov 3, 3:54 PM CST, 55 minutes before
OKZ060-061-064-066-067-032300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CST THU NOV 3 1994

AT 350 PM...RADAR INDICATED A SHORT LINE OF THUNDERSTORMS FROM CATOOSA
TO BROKEN ARROW TO SLICK IN SOUTHEAST CREEK COUNTY. THIS LINE IS MOVING
TO THE EAST NORTHEAST AROUND 25 MPH. VERY HEAVY RAIN...GUSTY WINDS AND
SOME SMALL HAIL MAY BE EXPECTED ANYWHERE ALONG THIS LINE.

A TORNADO WATCH REMAINS IN EFFECT FOR EASTERN OKLAHOMA UNTIL 6 PM.
Special weather statement, Nov 3, 3:55 PM CST, 54 minutes before
OKZ060-061-064-066-067-032300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CST THU NOV 3 1994

AT 350 PM...RADAR INDICATED A SHORT LINE OF THUNDERSTORMS FROM CATOOSA
TO BROKEN ARROW TO SLICK IN SOUTHEAST CREEK COUNTY. THIS LINE IS MOVING
TO THE EAST NORTHEAST AROUND 25 MPH. VERY HEAVY RAIN...GUSTY WINDS AND
SOME SMALL HAIL MAY BE EXPECTED ANYWHERE ALONG THIS LINE.

A TORNADO WATCH REMAINS IN EFFECT FOR EASTERN OKLAHOMA UN^TIL 6 PM.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 7:30 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee45 min
Nov 3, 8:00 AM CSTSevere Thunderstorm WarningTSACherokee, Muskogee60 min
Nov 3, 8:41 AM CSTSevere Thunderstorm WarningTSAMcIntosh, Muskogee49 min
Nov 3, 9:44 AM CSTFlash Flood WarningTSAAdair, Sequoyah2 hr
Nov 3, 11:27 AM CSTSevere Thunderstorm WarningTSALatimer33 min
Nov 3, 11:49 AM CSTSevere Thunderstorm WarningTSALeFlore41 min
Nov 3, 12:43 PM CSTSevere Thunderstorm WarningTSALatimer, LeFlore47 min
Nov 3, 1:04 PM CSTSevere Thunderstorm WarningTSAHaskell41 min
Nov 3, 1:28 PM CSTSevere Thunderstorm WarningTSALeFlore47 min
Nov 3, 2:57 PM CSTSevere Thunderstorm WarningTSARogers, Tulsa48 min
Nov 3, 3:38 PM CSTSevere Thunderstorm WarningTSALeFlore37 min
Nov 3, 4:05 PM CSTSevere Thunderstorm WarningTSATulsa, Wagoner55 min
Nov 3, 4:23 PM CSTSevere Thunderstorm WarningTSACraig, Rogers58 min
Nov 3, 4:41 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers64 min
Nov 3, 5:40 PM CSTSevere Thunderstorm WarningTSADelaware, Mayes65 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.